The Diabetes Forum Support Community For Diabetics Online banner
1 - 2 of 2 Posts

·
Registered
Joined
·
2,771 Posts
Discussion Starter · #1 ·
I went to the foot doctor yesterday for my neuropathy and found out that I have gained another 5 pounds. This can not continue. I was also put on more Gabapentin to help with the neuropathy in my feet. The Gabapentin causes weight gain, the insulin causes weight gain, the Actos that I am on causes weight gain and I take 3 other medications that cause weight gain. I am going to see a nutritionist next week to go over my diet to see what else I can do that might help. There may not be much I can do. Last night, I was really feeling down in the dumps. I did not take my Lantus at bedtime and was even thinking of not taking anymore insulin. Much to my surprise, my fbs was 72 and the who day has been good. I am going to try to cut down on my Lantus and see what my fbs is with a lower dose. My doctor has given me the ok to make adjustments with my insulin as long as it is done slowly. I don't want to cut the basal insulin down where I can not achieve good bs. I already have enough complications from diabetes. I am not sure what is worse, being a little overweight or having complications from too high bs?
 

·
Registered
Joined
·
24,394 Posts
Hello Breezeonby . . . you make a good point - which is worse?! I guess it depends how much overweight we are. I am seriously overweight, in the neighborhood of 60-some lbs. over . . . so it might be a tossup at my house! :D I'm on metformin & that seems to curb my appetite somewhat. And I eat a mostly low-carb diet, which keeps me honest, so I haven't gained lately. I hope to lose some more in the next few months as warm weather arrives & I can get out & walk.

I'm glad you've joined us. Come back often so we can get better acquainted. :)

p.s. My husband takes a coupla drugs that cause weight gain too, but by golly he's been eating my lower carb menus & he's losing some weight too! heheh!
 
1 - 2 of 2 Posts
Top